angrdrgz3 asked in HealthDental · 2 months ago

I have an allergy to articaine. Does that mean I have an allergy to all dental anesthetics.?

My allergist a couple years ago refused to test me on other anesthetics.  I’m now dealing with a toothache and am terrified to have the procedure. My dentist wants me to see another allergist but I really don’t know if I can deal with this tooth pain that long. 

1 Answer

Relevance
  • 2 months ago

    severe allergic reactions can lead to death.. your dentist is being cautious and he ought to.. the answer could be no, but better safe than sorry.. the answer is partially yes - maybe, because most medications belongs or divided into families with similar chemical composition.. antibiotics are divided into large families, some families of antibiotics can cause allergic reactions to certain people, but some don't..

    Articaine belongs to amide-type of local anaesthetics, and unfortunately it shares a similar chemical composition with a wide range of local anaesthetics in the "the organic amide or the carboxamide" family.. it is like saying that tigers are dangerous to humans because they are similar to lions; however a domestic cat are safe around humans.. allergist's job is to find that safest option..  `

    `

    `

     do as told and all the best

Still have questions? Get your answers by asking now.